Alert archive / Washington / High Wind Watches in 2016

High Wind Watch 2, NWS Seattle, WA

March 11, 2016San Juan County, Washington

NWS Seattle, WA issued this high wind watch at Mar 11, 2016, 3:28 PM PST for San Juan County, Washington. It took effect at Mar 13, 2016, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2016, 3:28 PM PST (23:28 UTC)
In effect from
Mar 13, 2016, 11:00 AM PDT
Expired
Mar 12, 2016, 1:58 PM PST
In force
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WWUS76 KSEW 112328
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
328 PM PST FRI MAR 11 2016

WAZ516-517-121200-
/O.NEW.KSEW.HW.A.0002.160313T1800Z-160314T0600Z/
NORTH COAST-CENTRAL COAST-
328 PM PST FRI MAR 11 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. STRONGEST WINDS
  ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING.

* WINDS...EAST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH SHIFTING
  TO SOUTHWEST 20 TO 40 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...POWER OUTAGES...DOWNED TREE LIMBS AND TREES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WAZ001-503-506-510-121200-
/O.NEW.KSEW.HW.A.0002.160313T1900Z-160314T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
328 PM PST FRI MAR 11 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* TIMING...FROM NOON SUNDAY THROUGH SUNDAY EVENING.

* WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 40 MPH WITH GUSTS TO 60
  MPH ARE POSSIBLE

* IMPACTS...POWER OUTAGES...DOWNED TREE LIMBS AND TREES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WAZ504-507-509-511-512-555-556-558-559-121200-
/O.NEW.KSEW.HW.A.0002.160313T1900Z-160314T1200Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
328 PM PST FRI MAR 11 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT. 

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. STRONGEST WINDS
  WILL LIKELY BE LATER SUNDAY AFTERNOON AND EVENING.
  
* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS TO
  AROUND 60 MPH ARE POSSIBLE.

* IMPACTS...POWER OUTAGES...DOWNED TREE LIMBS AND TREES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
598 
WWUS76 KSEW 121146
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
346 AM PST SAT MAR 12 2016

WAZ516-517-130030-
/O.CON.KSEW.HW.A.0002.160313T1800Z-160314T0600Z/
NORTH COAST-CENTRAL COAST-
346 AM PST SAT MAR 12 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. STRONGEST WINDS 
  ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING. 

* WINDS...EAST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH SHIFTING TO 
  SOUTHWEST 20 TO 40 MPH WITH GUSTS TO 70 MPH. 

* IMPACTS...FAIRLY WIDESPREAD POWER OUTAGES AND DOWNED TREES ARE
  POSSIBLE...ALONG WITH SOME DAMAGE TO BUILDINGS. REMEMBER THAT
  FALLING TREES AND TREE LIMBS CAN CAUSE SERIOUS INJURY OR DEATH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WAZ001-503-506-510-130030-
/O.CON.KSEW.HW.A.0002.160313T1900Z-160314T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
346 AM PST SAT MAR 12 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

* TIMING...FROM NOON SUNDAY THROUGH SUNDAY EVENING.

* WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 40 MPH WITH GUSTS TO 60 
  MPH ARE POSSIBLE 

* IMPACTS...FAIRLY WIDESPREAD POWER OUTAGES AND DOWNED TREES ARE
  POSSIBLE...ALONG WITH SOME DAMAGE TO BUILDINGS. REMEMBER THAT
  FALLING TREES AND TREE LIMBS CAN CAUSE SERIOUS INJURY OR DEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WAZ504-507-509-511-512-555-556-558-559-130030-
/O.CON.KSEW.HW.A.0002.160313T1900Z-160314T1200Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
346 AM PST SAT MAR 12 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. STRONGEST WINDS 
  WILL LIKELY BE LATER SUNDAY AFTERNOON AND EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS TO 
  AROUND 60 MPH ARE POSSIBLE. 

* IMPACTS...FAIRLY WIDESPREAD POWER OUTAGES AND DOWNED TREES ARE
  POSSIBLE...ALONG WITH SOME DAMAGE TO BUILDINGS. REMEMBER THAT
  FALLING TREES AND TREE LIMBS CAN CAUSE SERIOUS INJURY OR DEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
666 
WWUS76 KSEW 122158
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
158 PM PST SAT MAR 12 2016

WAZ516-517-131100-
/O.UPG.KSEW.HW.A.0002.160313T1800Z-160314T0600Z/
/O.NEW.KSEW.HW.W.0004.160313T1900Z-160314T0600Z/
NORTH COAST-CENTRAL COAST-
158 PM PST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT SUNDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING. STRONGEST
  WINDS ARE LIKELY LATER SUNDAY AFTERNOON INTO EARLY EVENING.

* WINDS...EAST TO SOUTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH
  IN THE EARLY AFTERNOON. WINDS WILL SHIFT TO WEST TO SOUTHWEST
  AND RISE AROUND MID AFTERNOON ALONG THE CENTRAL COAST...THEN
  SPREAD STEADILY NORTHWARD ALONG THE COAST. THE STRONGEST WINDS
  WILL REACH 30 TO 45 MPH WITH GUSTS TO 70 MPH THROUGH LATE
  AFTERNOON AND EARLY EVENING. WINDS WILL GRADUALLY DIMINISH
  THROUGH LATE SUNDAY EVENING.

* IMPACTS...WIDESPREAD POWER OUTAGES AND DOWNED TREES ARE LIKELY.
  SOME DAMAGE TO BUILDINGS IS POSSIBLE. REMEMBER THAT FALLING
  TREES AND TREE LIMBS CAN CAUSE SERIOUS INJURY OR DEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ504-507-509-511-512-555-556-558-559-131100-
/O.UPG.KSEW.HW.A.0002.160313T1900Z-160314T1200Z/
/O.NEW.KSEW.HW.W.0004.160313T1900Z-160314T0600Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
158 PM PST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT SUNDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING. STRONGEST
  WINDS WILL LIKELY BE LATER SUNDAY AFTERNOON THROUGH EARLY
  EVENING.

* WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  POSSIBLE EARLY IN THE AFTERNOON. WINDS WILL SHIFT TO SOUTH TO
  SOUTHWEST AND RISE...WITH STRONGEST WINDS REACHING 30 TO 45 MPH
  WITH GUSTS TO AROUND 70 MPH IN THE LATE AFTERNOON AND EARLY
  EVENING. WINDS WILL GRADUALLY DIMINISH THROUGH LATE EVENING.

* IMPACTS...WIDESPREAD POWER OUTAGES AND DOWNED TREES ARE LIKELY.
  SOME DAMAGE TO BUILDINGS IS POSSIBLE. REMEMBER THAT FALLING
  TREES AND TREE LIMBS CAN CAUSE SERIOUS INJURY OR DEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-510-131100-
/O.UPG.KSEW.HW.A.0002.160313T1900Z-160314T0600Z/
/O.NEW.KSEW.HW.W.0004.160313T2100Z-160314T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
158 PM PST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM MID SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WINDS...SOUTH WINDS WILL RISE SUNDAY AFTERNOON WITH THE
  STRONGEST WINDS...20 TO 40 MPH WITH GUSTS TO 70 MPH...EXPECTED
  LATE SUNDAY AFTERNOON AND EVENING. WINDS WILL SHIFT TO WEST TO
  SOUTHWEST EARLY SUNDAY EVENING. WINDS WILL GRADUALLY DIMINISH
  THROUGH LATE SUNDAY EVENING.

* IMPACTS...WIDESPREAD POWER OUTAGES AND DOWNED TREES ARE LIKELY.
  SOME DAMAGE TO BUILDINGS IS POSSIBLE. REMEMBER THAT FALLING
  TREES AND TREE LIMBS CAN CAUSE SERIOUS INJURY OR DEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ514-131100-
/O.NEW.KSEW.HW.W.0004.160314T0100Z-160314T0600Z/
EASTERN STRAIT OF JUAN DE FUCA-
158 PM PST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM TO 11 PM PDT SUNDAY. 

* TIMING...LATE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDS
  WILL RISE QUICKLY.

* WINDS...WEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...POWER OUTAGES ARE LIKELY WITH DOWNED TREE LIMBS AND
  TREES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Mar 11, 3:25 PM PST, 3 minutes earlier.

Area forecast discussion, Mar 11, 3:25 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
325 PM PST FRI MAR 11 2016

.SYNOPSIS...A WEAK UPPER LEVEL TROUGH WILL BRING SOME SHOWERS TO
WESTERN WASHINGTON THIS EVENING. A COLD FRONT WILL BRING RAIN AND
BREEZY CONDITIONS TO THE AREA LATE TONIGHT AND SATURDAY MORNING.
SHOWERS ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL FOLLOW THE FRONT
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. A STRONG LOW WILL ARRIVE
SUNDAY WITH VERY WINDY CONDITIONS ACROSS THE AREA AND SNOW IN THE
MOUNTAINS. MOIST WEST FLOW ALOFT WILL MAINTAIN COOL SHOWERY WEATHER
MONDAY THROUGH WEDNESDAY. A STRONG UPPER LEVEL RIDGE COULD BRING
SUNNY WEATHER THURSDAY AND FRIDAY.

&&

.SHORT TERM...AREAS OF SHOWERS HAVE SPREAD UP OVER W WA THIS
AFTERNOON AHEAD OF THE WEAK UPPER LEVEL TROUGH JUST OFFSHORE.
ANOTHER BATCH OF SHOWERS OVER NW OREGON WILL MOVE UP OVER THE AREA
EARLY THIS EVENING. THE UPPER LEVEL TROUGH WILL SLIDE INLAND TO THE
CASCADES THIS EVENING AS IT WEAKENS FURTHER...WITH SHOWERS
DIMINISHING.

THE NEXT COLD FRONT IS NOT TOO FAR BEHIND. SATELLITE IMAGERY SHOWED
IT CROSSING 45N/133W THIS AFTERNOON AROUND 22Z/2 PM. SATELLITE
IMAGERY ALSO SHOWS AN UNSTABLE AIR MASS WITH A FAIR NUMBER OF
SHOWERS IMMEDIATELY BEHIND THE FRONT. RAIN AHEAD OF THE FRONT SHOULD
REACH THE COAST AFTER MIDNIGHT THEN SPREAD OVER THE INTERIOR EARLY
SATURDAY MORNING. FROPA ON THE COAST WILL BE AROUND 12Z/4 AM...WITH
THE FRONT REACHING THE CASCADES BY NOON. THE FRONT IS A LITTLE ON
THE WEAK SIDE WITH JUST A HALF INCH OF RAIN EXPECTED ON THE COAST
AND A COUPLE OF TENTHS INLAND. WINDS SHOULD BE IN THE 15-30 MPH
RANGE ON THE COAST AND N INTERIOR AND 15-25 MPH THROUGH PUGET SOUND.

SHOWERS WILL MOVE INLAND IMMEDIATELY BEHIND THE FRONT SATURDAY
AFTERNOON AND WILL CONTINUE SATURDAY EVENING. WITH SNOW LEVELS
LOWERING QUICKLY ON SATURDAY WITH THE FRONT...AND POST-FRONT
OROGRAPHIC SNOW CONTINUING THROUGH SATURDAY NIGHT...IT LOOKS LIKE
THE CASCADES OF LEWIS AND PIERCE COUNTY COULD PICK UP BORDERLINE
ADVISORY AMOUNTS OF SNOW. UP TO 23 INCHES OF SNOW COULD FALL OVER
THE 36 HOUR PERIOD ENDING SATURDAY NIGHT...SO A WINTER WEATHER
ADVISORY HAS BEEN ISSUED.

THE MAIN EVENT IS STILL THE POTENTIALLY STRONG SURFACE LOW THAT SOME
OF THE MODELS BRING ACROSS W WA SUNDAY AFTERNOON. SO FAR THE MODELS
HAVE THIS SYSTEM FOLLOWING THE CLASSIC WIND STORM TRACK...MOVING
RAPIDLY E ALONG ABOUT 42N UNDER A STRONG WESTERLY JET STREAM...THEN
CURVING THE LOW NE TOWARD W WA. AS USUAL THE DISTRIBUTION AND
STRENGTH OF THE RESULTING WINDS IS COMPLETELY DEPENDENT UPON THE
TRACK OF THE LOW. THE GFS AND 12Z CANADIAN SOLUTIONS HAVE THE LOW
MOVING NE ACROSS THE OLYMPICS AROUND 00Z/5 PM SUNDAY FOR A POTENTIAL
PUGET SOUND WIND STORM. THE 00Z/12Z ECMWF HAS THE SAME TIMING BUT
BARELY MISSES THE COAST AS IT CURVES THE LOW MORE SHARPLY UP OVER
VANCOUVER ISLAND. THIS WOULD END UP BEING A COAST AND N INTERIOR
WIND EVENT. THE 12Z/18Z NAM TAKES THE LOW ACROSS PORTLAND WHICH IS A
LOW PROBABILITY SOLUTION. THE ECMWF IS THE MOST LIKELY SOLUTION
BASED ON WINDSTORM CLIMATOLOGY...BUT THE GFS AND CANADIAN CANNOT BE
DISCOUNTED. A HIGH WIND WATCH HAS BEEN ISSUED FOR JUST ABOUT ALL OF
W WA SO THE VARIOUS MODEL SOLUTIONS ARE COVERED. THE MODELS HAVE
BEEN INDIVIDUALLY SOMEWHAT CONSISTENT SO CONFIDENCE AT THIS
POINT...STILL 2 DAYS IN ADVANCE...IS AT MOST MODERATE.

IN ADDITION TO THE WIND...THERE COULD BE ENOUGH PRECIP WITH SNOW
LEVELS 2500-3000 FEET..,FOR ADVISORY AMOUNTS OF SNOW OVER THE
CASCADES.

THE FAIRLY STRONG WESTERLY JET STREAM OVER THE NE PACIFIC WILL
DELIVER SHOWERS TO W WA SUNDAY NIGHT AND MONDAY.

TIDES ARE RUNNING HIGH OVER THE NEXT COUPLE OF DAYS SO THAT THERE IS
A THREAT OF MINOR TIDAL OVERFLOW AROUND PUGET SOUND SATURDAY MORNING
AROUND THE TIME OF HIGH TIDE. LOW PRESSURE OVER THE AREA WILL ALLOW
LARGER THAN NORMAL TIDAL ANOMOLIES TO OCCUR. HIGH TIDE IN SEATTLE IS
AROUND 7 AM SATURDAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR
THIS. KAM

.LONG TERM...GFS AND ECMWF AGREE THAT A SOMEWHAT BROAD LOW AMPLITUDE
UPPER LEVEL RIDGE WILL BUILD OVER THE NE PACIFIC AROUND MID WEEK.
THIS SHOULD BRING A SHORT DRY PERIOD TO THE AREA. THE ECMWF HAS A
HIGHER AMPLITUDE RIDGE THAT COULD KEEP THE AREA DRY THURSDAY THROUGH
SATURDAY. THE GFS IS MORE PESSIMISTIC AND HAS SOME SHOWERS REACHING
THE AREA ON FRIDAY. KAM

&&

.AVIATION...A WEAK TROUGH WILL SHIFT EAST THIS EVENING...THEN
ANOTHER TROUGH CROSSES THE AREA SATURDAY. AN ASSOCIATED COLD FRONT
REACHING THE COAST LATE TONIGHT WILL PUSH THROUGH GREATER PUGET
SOUND EARLY SATURDAY MORNING. MODERATE SW FLOW ALOFT. STABLE
CONDITIONS AND MOIST AT ALL LEVELS WITH RAIN AT TIMES. GENERALLY VFR
CONDITIONS WITH LOCAL OF MVFR POSSIBLE MAINLY THIS EVENING.

KSEA...S WIND 4-8 KT...RISING TO 12-16 KT W/ GUSTS 22 KT AFTER
ROUGHLY 15Z.

&&

.MARINE...A FRONT WILL BRING LOW-END BORDERLINE SE GALE FORCE WINDS
TO THE COASTAL WATERS LATER TONIGHT AND EARLY SATURDAY MORNING. SE
WINDS OVER MOST INTERIOR WATERS WILL REACH SMALL CRAFT CRITERIA
AFTER MIDNIGHT TONIGHT. A GALE WARNING IS IN EFFECT FOR THE COASTAL
WATERS THROUGH EARLY SATURDAY MORNING...WITH STRONGEST WINDS BETWEEN
MIDNIGHT AND DAYBREAK SATURDAY. SMALL CRAFT ADVISORIES ARE UP FOR
MOST INLAND WATERS. WINDS AT THE EAST ENTRANCE TO THE STRAIT COULD
NEAR GALE-FORCE JUST AHEAD OF THE FRONT EARLY SATURDAY MORNING.

MOST MODELS CONTINUE TO ADVERTISE A POTENT LOW PRESSURE SYSTEM TO
AFFECT THE WA WATERS SUNDAY/SUNDAY EVENING. THE EXACT TRACK OF THE
LOW IS STILL UNCLEAR BUT STRONG WINDS REACHING GALE FORCE ARE
POSSIBLE...AND EVEN STORM FORCE WINDS POSSIBLE COASTAL WATERS OR
SOME INLAND WATERS. MODELS ARE ALSO SHOWING SEAS BUILDING UP TO 22
TO 24 FT DURING THIS PERIOD. ONSHORE FLOW WILL PREVAIL TROUGH EARLY
NEXT WEEK. DTM

&&

.HYDROLOGY...THE SKOKOMISH RIVER FELL BELOW FLOOD STAGE TODAY...BUT
IS EXPECTED TO HOVER JUST BELOW FLOOD STAGE THROUGH THIS WEEKEND.
THERE IS A GOOD CHANCE THAT THE RAINFALL FROM THE SATURDAY FRONT OR
THE LOW ON SUNDAY WILL DRIVE THE SKOKOMISH BACK ABOVE FLOOD STAGE
ONCE AGAIN.

OTHERWISE FLOODING IS NOT EXPECTED ON AREA RIVERS FOR THE NEXT
WEEK. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.WA...HIGH WIND WATCH FOR MOST OF WESTERN WASHINGTON SUNDAY AND
      SUNDAY NIGHT.

      COASTAL FLOOD ADVISORY FOR PUGET SOUND SATURDAY MORNING.

.PZ...GALE WARNING COASTAL WATERS THROUGH EARLY SATURDAY MORNING.

      SMALL CRAFT ADVISORY IN EFFECT FOR REMAINING WATERS EXCEPT THE
      CENTRAL STRAIT FROM MIDNIGHT TONIGHT THROUGH SATURDAY MORNING.

      STORM WATCH COASTAL WATERS NOON SUNDAY THROUGH SUNDAY EVENING.

      GALE WATCH ALL REMAINING WATERS LATE SUNDAY AFTERNOON THROUGH
      SUNDAY NIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Mar 11, 11:31 AM PST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1131 AM PST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND GST 1 NNE NORTH BEND        47.51N 121.78W
03/11/2016  E40 MPH          KING               WA   TRAINED SPOTTER

            OCCASIONAL WIND GUSTS TO AROUND 40 MPH AROUND NORTH BEND
            WASHINGTON

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:02 AM PSTGale WatchSEW6 hr
Mar 11, 8:43 AM PSTGale WarningSEW24 hr
Mar 11, 2:00 PM PSTGale WatchSEW25 hr
Mar 11, 2:00 PM PSTSmall Craft AdvisorySEW25 hr
Mar 11, 2:00 PM PSTStorm WatchSEW25 hr
Mar 11, 3:19 PM PSTCoastal Flood AdvisorySEW18 hr
Mar 11, 3:28 PM PSTWinter Weather AdvisorySEW44 hr

Nearby

High Wind Watches in Washington, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.